Alert archive / South Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 37, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Jun 9, 2003, 1:12 PM MDT for Pennington County, South Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2003, 1:12 PM MDT (19:12 UTC)
- Expired
- Jun 9, 2003, 2:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Rapid City, SD
- Area
- Counties, with a storm outline in the text
County Pennington County, SD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:35 AM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 9, 10:35 AM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1035 AM MDT MON JUN 9 2003 CURRENT SURF ANALYSIS SHOWS LOW PRES OVER EXTREME NORTHEAST WY. WINDS HAVE SHIFTED TO THE NW AT GCC AND ARE BECOMING NW AT 2WX. ASSOCIATED COOL FRONT WILL MOVE ACROSS WESTERN SD THIS AFT. SOME SHOWERS ARE NOTED OVER NORTHEAST WY AND NORTHWEST SD. SHOWERS AND STORMS WILL DEVELOP ACROSS WESTERN SD EARLY THIS AFT. CONTINUES TO LOOK LIKE BEST CHANCE FOR SEVERE WX IN CWA WILL BE ACROSS SOUTH CENTRAL SD BETWEEN 21Z AND ABOUT 00Z...WHERE PASSAGE OF FRONT WILL CORRESPOND BEST WITH MAX HEATING. SOME MOISTER AIR...MID 50S DEWPOINTS...ARE ALSO MOVING INTO THE AREA FROM THE SOUTH. THIS WOULD RESULT IN CAPES NEAR 2000 J/KG LATE THIS AFT AND ALONG WITH GOOD LOW LEVEL SHEAR...A FEW SUPERCELLS SHOULD DEVELOP. WITH SURF LOW IN THE VTN VICINITY LATE THIS AFT...CAN NOT RULE OUT TORNADO THREAT... ESPECIALLY IN THE WINNER AREA. FOR AN UPDATE...HAVE LOWERED TEMPS ACROSS NORTH AND WEST ZONES WHERE CLOUDS FRONTAL PASSAGE SHOULD KEEP HIGH TEMPS A BIT COOLER THAN EXPECTED. MADE SOME ADJUSTMENTS TO WINDS AS FRONT A LITTLE SLOWER IN MOVEMENT. PCPN COVERAGE LOOKS FINE. .UNR...NONE. ST
Hazardous weather outlook, Jun 9, 6:00 AM MDT, 7 hours 12 minutes before
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-101400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 600 AM MDT MON JUN 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A COOL FRONT WILL MOVE ACROSS THE NORTHERN PLAINS TODAY...BRINGING A CHANCE OF THUNDERSTORMS TO THE REGION. SOME OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING OVER PORTIONS OF CENTRAL SOUTH DAKOTA...GENERALLY EAST OF LINE FROM FAITH TO INTERIOR TO MARTIN. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH AND WIND GUSTS GREATER THAN 60 MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY SOUTH OF INTERSTATE 90 ACROSS SOUTH CENTRAL SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE AREA TUESDAY THROUGH SATURDAY AS A SERIES OF UPPER LEVEL DISTURBANCES TRACK ACROSS THE HIGH PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY SOUTH OF INTERSTATE 90 ACROSS SOUTH CENTRAL SOUTH DAKOTA. JOHNSON
In the hours before
Local storm report, Jun 9, 12:57 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1257 PM MDT MON JUN 09 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM 2 NW NEMO SD .75 INCH HAIL
06/09/03 LAWRENCE REPORTED BY COOPERATIVE
OBSERVER.The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:34 PM MDT | Severe Thunderstorm Warning | UNR | Lawrence, Pennington | 41 min |
| Jun 9, 2:51 PM MDT | Severe Thunderstorm Warning | UNR | Haakon, Pennington | 39 min |
| Jun 9, 3:49 PM MDT | Tornado Warning | UNR | Haakon, Ziebach | 41 min |
| Jun 9, 4:16 PM MDT | Severe Thunderstorm Warning | UNR | Mellette | 44 min |
| Jun 9, 4:42 PM MDT | Tornado Warning | UNR | Mellette, Todd | 48 min |
| Jun 9, 5:20 PM MDT | Tornado Warning | UNR | Tripp | 55 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.